Alert archive / Iowa / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 73, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 16, 2014, 4:36 PM CDT for Cedar County, Jones County, Linn County, Iowa. It was in force for 39 min. 14 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2014, 4:36 PM CDT (21:36 UTC)
- Expired
- Jun 16, 2014, 5:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Cedar County, IA, Jones County, IA, Linn County, IA
The radar
The Quad Cities radar (KDVN), 83 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 4:42 PM CDT | HAIL 0.5 | Lisbon, IA | DIME SIZE OR SLIGHTLY BIGGER. |
| Jun 16, 4:44 PM CDT | HAIL 1 | 1 S Mount Vernon, IA | |
| Jun 16, 4:50 PM CDT | TSTM WND DMG | Martelle, IA | PATH FROM 1 WEST OF MARTELLE TO 2 EAST WIND DAMAGE TO MOSTLY TREES OF 6 TO 12 INCH DIAMETER. ONE TREE WAS 3FT. 2 EAST OF MARTELLE AN OLD BARN AND SILO BLOWN DOWN. DELAYED REPORT. |
| Jun 16, 4:55 PM CDT | TSTM WND DMG | Martelle, IA | SEVERAL TREES DOWN. ONE UP TO 4 FEET IN DIAMETER. |
| Jun 16, 4:55 PM CDT | TSTM WND DMG | Martelle, IA | ROOF BLOWN OFF AND LANDED 200 TO 300 FT FROM BUILDING. |
| Jun 16, 4:55 PM CDT | NON-TSTM WND DMG | Martelle, IA | ROOF BLOWN OFF AND LANDED 200 TO 300 FT FROM BUILDING. |
| Jun 16, 4:59 PM CDT | HAIL 0.88 | 3 Ssw Anamosa, IA | |
| Jun 16, 5:00 PM CDT | HAIL 1.5 | 1 N Martelle, IA | PING PONG SIZE HAIL ALONG WITH POWER LINES DOWN. |
| Jun 16, 5:01 PM CDT | TSTM WND GST 60 | 5 Ene Anamosa, IA | |
| Jun 16, 5:01 PM CDT | HAIL 1 | 5 Ene Anamosa, IA | |
| Jun 16, 5:03 PM CDT | HAIL 1.75 | 1 W Anamosa, IA | GOLF BALL SIZE LARGEST. |
| Jun 16, 5:05 PM CDT | HAIL 0.75 | 2 Ssw Prairieburg, IA | WINDS ESTIMATED 50MPH. SMALL TREE LIMBS DOWN. HAIL DURATIONI WAS 1 MIN. |
| Jun 16, 5:05 PM CDT | HAIL 0.75 | Anamosa, IA | WINDS 30 TO 40 MPH WITH SOME HEAVY RAIN. |
| Jun 16, 5:05 PM CDT | HAIL 1.5 | Anamosa, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 3:36 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.6 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 151 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1163 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
841
WUUS53 KDVN 162136
SVRDVN
IAC031-105-113-162215-
/O.NEW.KDVN.SV.W.0073.140616T2136Z-140616T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
436 PM CDT MON JUN 16 2014
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CEDAR COUNTY IN EAST CENTRAL IOWA...
WESTERN JONES COUNTY IN EAST CENTRAL IOWA...
EASTERN LINN COUNTY IN EAST CENTRAL IOWA...
* UNTIL 515 PM CDT
* AT 435 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MOUNT
VERNON...AND MOVING NORTH AT 30 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LISBON AROUND 440 PM CDT.
MECHANICSVILLE AROUND 445 PM CDT.
MARTELLE AND SPRINGVILLE AROUND 455 PM CDT.
MORLEY AND VIOLA AROUND 500 PM CDT.
ANAMOSA AND STONE CITY AROUND 510 PM CDT.
LANGWORTHY AROUND 515 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE PARALTA...FAIRVIEW AND
WAPSIPINICON STATE PARK.
OTHER LOCATIONS AFFECTED INCLUDE JONES COUNTY FAIRGROUNDS...HOWARD H
CHERRY SCOUT RESERVATION AND MATSELL BRIDGE NATURAL AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4229 9146 4229 9104 4186 9125 4186 9139
4187 9155
TIME...MOT...LOC 2137Z 200DEG 28KT 4188 9141
HAIL...1.50IN
WIND...60MPH
$$
MCCLURE3 follow-up statements
271
WWUS53 KDVN 162147 RRA
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
447 PM CDT MON JUN 16 2014
IAC031-105-113-162215-
/O.CON.KDVN.SV.W.0073.000000T0000Z-140616T2215Z/
LINN IA-CEDAR IA-JONES IA-
447 PM CDT MON JUN 16 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
JONES...NORTHWESTERN CEDAR AND EASTERN LINN COUNTIES UNTIL 515 PM
CDT...
AT 446 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LISBON...AND
MOVING NORTH AT 30 MPH. AT 444 PM CDT...LINN COUNTY EMERGENCY
MANAGEMENT RELAYED A REPORT OF QUARTER SIZE HAIL 1 MILE SOUTH OF
LISBON.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...EMERGENCY MANAGEMENT.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MARTELLE AND SPRINGVILLE AROUND 455 PM CDT.
MORLEY AND VIOLA AROUND 500 PM CDT.
ANAMOSA AND STONE CITY AROUND 510 PM CDT.
LANGWORTHY AROUND 515 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE PARALTA...FAIRVIEW AND
WAPSIPINICON STATE PARK.
OTHER LOCATIONS AFFECTED INCLUDE JONES COUNTY FAIRGROUNDS...HOWARD H
CHERRY SCOUT RESERVATION AND MATSELL BRIDGE NATURAL AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4229 9146 4229 9104 4186 9125 4186 9139
4187 9155
TIME...MOT...LOC 2146Z 200DEG 28KT 4195 9138
HAIL...1.50IN
WIND...60MPH
$$
MCCLURE030
WWUS53 KDVN 162159
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
459 PM CDT MON JUN 16 2014
IAC031-105-113-162215-
/O.CON.KDVN.SV.W.0073.000000T0000Z-140616T2215Z/
LINN IA-CEDAR IA-JONES IA-
459 PM CDT MON JUN 16 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
JONES...NORTHWESTERN CEDAR AND EASTERN LINN COUNTIES UNTIL 515 PM
CDT...
AT 454 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ANAMOSA...AND
MOVING NORTH AT 35 MPH. ANOTHER RAPIDLY DEVELOPING SEVERE
THUNDERSTORM WITH LARGE HAIL WAS LOCATED JUST NORTHWEST OF WHITTIER
MOVING NORTHEAST AT 30 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
AMBER AROUND 505 PM CDT.
LANGWORTHY AROUND 510 PM CDT.
MONTICELLO AROUND 515 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE CAMP COURAGEOUS...MONTICELLO
MUNICIPAL AIRPORT AND PICTURED ROCKS WILDLIFE AREA.
OTHER LOCATIONS AFFECTED INCLUDE JONES COUNTY FAIRGROUNDS...HOWARD H
CHERRY SCOUT RESERVATION AND MATSELL BRIDGE NATURAL AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE
QUAD CITIES.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4229 9146 4229 9104 4186 9125 4186 9139
4187 9155
TIME...MOT...LOC 2158Z 198DEG 32KT 4209 9128
HAIL...1.50IN
WIND...60MPH
$$
MCCLURE315
WWUS53 KDVN 162203
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
503 PM CDT MON JUN 16 2014
IAC031-162213-
/O.CAN.KDVN.SV.W.0073.000000T0000Z-140616T2215Z/
CEDAR IA-
503 PM CDT MON JUN 16 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CEDAR COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4205 9151 4229 9146 4229 9104 4197 9119
TIME...MOT...LOC 2203Z 198DEG 32KT 4213 9126
$$
IAC105-113-162215-
/O.CON.KDVN.SV.W.0073.000000T0000Z-140616T2215Z/
LINN IA-JONES IA-
503 PM CDT MON JUN 16 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN JONES
AND NORTHEASTERN LINN COUNTIES UNTIL 515 PM CDT...
AT 459 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ANAMOSA...AND
MOVING NORTH AT 35 MPH. AT 503 PM CDT...A TRAINED SPOTTER REPORTED
GOLF BALL SIZED HAIL IN ANAMOSA.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LANGWORTHY AROUND 510 PM CDT.
MONTICELLO AROUND 515 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE CAMP COURAGEOUS...MONTICELLO
MUNICIPAL AIRPORT AND PICTURED ROCKS WILDLIFE AREA.
OTHER LOCATIONS AFFECTED INCLUDE JONES COUNTY FAIRGROUNDS...HOWARD H
CHERRY SCOUT RESERVATION AND MATSELL BRIDGE NATURAL AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE
QUAD CITIES.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4205 9151 4229 9146 4229 9104 4197 9119
TIME...MOT...LOC 2203Z 198DEG 32KT 4213 9126
HAIL...1.75IN
WIND...60MPH
$$
MCCLUREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 4:10 PM CDT, 26 minutes earlier.
Area forecast discussion, Jun 16, 4:10 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 410 PM CDT MON JUN 16 2014 .SYNOPSIS... ISSUED AT 405 PM CDT MON JUN 16 2014 WARM FRONT EXTENDED FROM EASTERN NEB TO WESTERN IL WITH TEMPERATURES IN THE 80S ACROSS THE DVN CWA WITH DEWPOINTS IN THE LOWER 70S SOUTH OF THE FRONT. SBCAPES ARE NEARLY 5000 J/KG ALONG AND SOUTH OF THE FRONT AND IN THE PAST COUPLE OF HOURS LEFT MOVING SUPERCELLS HAVE FORMED IN SE IA PRODUCING VERY LARGE HAIL. A LARGER MCS WAS ORGANIZING IN FAR NW IA/SW MN/NE NEB. A STRENGHTHENING LOW LEVEL JET WAS POINTING INTO THE MCS WELL TO OUR NW WHERE MID LEVEL LAPSE RATES ARE 9 C/KM AND SFC-3KM HELICITIES ARE 500 M2/S2. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 405 PM CDT MON JUN 16 2014 FORECAST FOCUS ON SEVERE WEATHER THIS EVENING. LATE THIS AFTERNOON THROUGH TONIGHT SIGNIFICANT SEVERE WEATHER EXPECTED WITH VERY LARGE HAIL AND DAMAGING WINDS OF AT LEAST 70 TO 80 MPH. AN ISOLATED TORNADO ALSO POSSIBLE. SCATTERED SUPERCELLS WILL CONTINUE THIS EVENING TO DEVELOP AND SPREAD NORTHEAST ALONG WITH THE WARM FRONT. STRONG LOW LEVEL SHEAR IN PLACE ALONG WITH HIGH CAPE. LATER THIS EVENING INTO THE OVERNIGHT HOURS THE ORGANIZING MCS TO OUR NW WILL CONGEAL INTO A POTENTIAL DERECHO WITH WIDESPREAD DAMAGING WIND WITH THE POTENTIAL FOR 80+ MPH WINDS WHICH SHOULD ROAR ACROSS OUR NORTHERN HALF OF THE CWA. TUESDAY...MODELS SUGGEST A CAP IN PLACE AND WITH THE WARM FRONT TO OUR NORTH CONVECTION SHOULD BE MINIMAL. THIS WILL BE A HOT AND HUMID DAY WITH HIGH TEMPERATURES AROUND 90 WITH DEWPOINTS IN THE LOWER 70S. HEAT INDEX VALUES WILL PUSH INTO THE MID 90S TO AROUND 100 WHICH WILL BE NEAR HEADLINE CRITERIA...ESPECIALLY IN OUR SOUTH. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 405 PM CDT MON JUN 16 2014 DEEP TROUGH IN THE WEST WILL GRADAULLY LIFT TO THE UPPER MIDWEST BY THE WEEKEND KEEPING THE ACTIVE PATTERN GOING INTO THE WEEKEND. THERE WILL BE CHANCE POPS EACH DAY WITH POSITION OF THE FRONTAL BOUNDARY TO BE DETERMINED. OF COURSE THIS WILL DEPEND ON WHERE MCS ACTIVITY DEVELOPS. HIGH TEMPERATURES WILL BE AROUND 90 AGAIN ON WEDNESDAY WITH HEAT INDEX VALUES WELL INTO THE 90S TO AROUND 100. THEREAFTER READINGS SHOULD REMAIN IN THE 80S. EARLY NEXT WEEK...UPPER RIDGING BUILDS INTO THE AREA WITH SURFACE HIGH PRESSURE INTO THE GREAT LAKES. HIGHS SHOULD DROP INTO THE 70S. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 405 PM CDT MON JUN 16 2014 ISOLATED TO SCATTERED STORMS OVER NORTHEAST MO WILL LIFT NORTHWARD OVER THE AREA AND CONTINUE TO DEVELOP INTO EARLY THIS EVENING. A PULSE SEVERE STORM WITH LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE. OTHERWISE... ANTICIPATE SEVERE STORMS OUT WEST TO MOVE INTO AREAS MAINLY ALONG AND NORTH OF I-80 LATER THIS EVENING INTO THE OVERNIGHT AHEAD OF A WARM FRONT. THESE STORMS WILL BRING RISK OF VERY LARGE HAIL AND DAMAGING WINDS OF 60-80 MPH. AS RESULT HAVE HIT THE MENTION OF STORMS HARDEST AT KDBQ AND KCID. CONDITIONS IN THE STORMS WILL LOWER INTO MVFR TO IFR. RESIDUAL OUTFLOW BOUNDARIES AND VEERING 50 KT LOW LEVEL JET MAY ALLOW FOR REDEVELOPMENT TO PERSIST INTO EARLY TUE AM. ABUNDANT MOISTURE AND WET GROUND IN SOME AREAS MAY ALLOW FOR PATCHY FOG 2-6SM TO DEVELOP TOWARD SUNRISE. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...HAASE SHORT TERM...HAASE LONG TERM...HAASE AVIATION...HAASE
Hazardous weather outlook, Jun 16, 12:05 PM CDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1205 PM CDT MON JUN 16 2014 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-170915- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 1205 PM CDT MON JUN 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE LIKELY OVER PORTIONS OF THE OUTLOOK AREA LATE THIS AFTERNOON AND EVENING. AT THIS TIME...THE AREA MOST AT RISK FOR SEVERE WEATHER APPEARS TO BE NORTH OF A LINE FROM OTTUMWA IOWA...TO GALESBURG ILLINOIS. VERY LARGE HAIL TO AROUND THE SIZE OF GOLFBALLS...AND DAMAGING WINDS OF 60 MPH TO POSSIBLY OVER 80 MPH WILL BE THE MAIN THREATS. ISOLATED BRIEF TORNADOES WILL ALSO BE POSSIBLE. IN ADDITION...HEAVY RAINFALL COULD RESULT IN LOCALIZED FLASH FLOODING DUE TO INTENSE RAINFALL RATES. THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS FOR MOST OF THE OUTLOOK AREA...WITH A MODERATE RISK FOR PORTIONS OF EASTERN IOWA NORTH OF INTERSTATE 80. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CONFIDENCE THAT THE AREA WILL BE IN OR CLOSE TO THE ORGANIZED THUNDERSTORM TRACK TUESDAY THROUGH SUNDAY IS HIGH. CONFIDENCE IS LOW ON WHERE EACH THUNDERSTORM COMPLEX WILL TRACK. DEPENDING UPON WHERE STORMS TRACK...RAINFALL AMOUNTS COULD BE VERY SIGNIFICANT. THUNDERSTORMS WILL BE POSSIBLE EVERY DAY FROM TUESDAY THROUGH SUNDAY. THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS TUESDAY AND TUESDAY NIGHT NORTH OF INTERSTATE 80...AND FOR THE ENTIRE AREA WEDNESDAY AND WEDNESDAY NIGHT. RIGHT NOW THE PRIMARY THREATS APPEAR TO BE HIGH WINDS AND HAIL. AREAS THAT DO NOT SEE RAIN TUESDAY OR WEDNESDAY WILL BE VERY WARM AND HUMID...WITH HEAT INDEX READINGS POTENTIALLY WELL INTO THE 90S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY FOR PORTIONS OF THE OUTLOOK AREA LATE THIS AFTERNOON AND EVENING. 05/SHEETS/08
In the hours before
Local storm report, Jun 16, 4:18 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
418 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG HILLS 41.57N 91.54W
06/16/2014 JOHNSON IA TRAINED SPOTTER
WINDS 60 MPH WITH SMALL TREE LIMBS DOWN.
&&
TEOLocal storm report, Jun 16, 4:19 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
419 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL SE IOWA CITY 41.66N 91.54W
06/16/2014 E1.00 INCH JOHNSON IA TRAINED SPOTTER
&&
BILLNLocal storm report, Jun 16, 4:22 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
422 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM HAIL 2 ENE IOWA CITY 41.67N 91.51W
06/16/2014 E1.50 INCH JOHNSON IA TRAINED SPOTTER
&&
HAASELocal storm report, Jun 16, 4:24 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
424 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM FUNNEL CLOUD 2 E WEST POINT 40.72N 91.41W
06/16/2014 LEE IA LAW ENFORCEMENT
MOVING NORTH.
&&
BILLNLocal storm report, Jun 16, 4:25 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
425 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM FUNNEL CLOUD 2 E WEST POINT 40.26N 91.15W
06/16/2014 HANCOCK IL LAW ENFORCEMENT
MOVING NORTH.
&&
BILLNLocal storm report, Jun 16, 4:35 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
435 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL E IOWA CITY 41.66N 91.54W
06/16/2014 E0.75 INCH JOHNSON IA PUBLIC
&&
BILLNThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 2:15 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Lee, Van Buren | 45 min |
| Jun 16, 2:51 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson | 39 min |
| Jun 16, 3:22 PM CDT | Severe Thunderstorm Warning | DVN | Washington | 53 min |
| Jun 16, 3:58 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Johnson | 47 min |
| Jun 16, 5:17 PM CDT | Severe Thunderstorm Warning | DVN | Delaware, Dubuque, Jones | 43 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.